I checked my notes and realized my urinary issues worsened after starting the patch. I also have joint pain in my neck and arms (patch site) from using it..It doesn't seem to do much for the chronic pain I'm using if for, but I'm not sure. Are these side effects common? I also heard that if you use other narcotic analgesics it lessens their effectiveness..Is this true? Thinking of stopping this med.
I get urinary retetion (hard to pee) and joint pain from Butrans. Is this common?
Added 13 May 2012:
I find that the site where I apply the patch pulls and hurts (like joint pain) on arm or upper back /near shoulder.. patch is quite large on my small built body ..hard to find a site where it won't cause discomfort.
May discontinue...Am on 20mcg...Do I need to titrate..down (ie half a patch .
I also hav 5mcg ones...thanks
Yes, it is probably causing urine hesitancy and retention and yes, it will block other opiates or opoids. Please do contact your dr and let him\her know of joint pain and that it does NOT seem to be effectively managing your pain. Buprenorphine is the active ingredient, but in patch form, it is used to treat pain. I have a latex and adhesive sensitivity and all patches of any type, paper tape and many bandages tend to cause pain radiating from the patch outward, do you know if you have had similar reactions to patches,bandages or latex. If you do, your dr might try switching you to subutex or suboxone, which are sublingual tablets or strips. It works for pain in some, not for all though. There are of course other pain meds too,so leour dr know of the problems, he may taper you off or change the med completely. Patti
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jun 2010 • 1 answer
Posted 21 Aug 2012 • 3 answers
Does anyone know if long term joint pain due to accutane is common and if so is there a cure or help
Posted 23 Dec 2013 • 2 answers
Posted 14 Nov 2014 • 2 answers
Posted 14 Feb 2015 • 1 answer